MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that the shaft break occurred.The 70% stenosed, 60mmx2.5mm target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A 3.0mm x 12mm quantum maverick balloon catheter was advanced for dilatation.However, during procedure, the balloon shaft fractured.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient condition was stable.
 
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).D4: lot number: 0030799996 corrected to 30799994.Device evaluated by mfr.Returned product consisted of a quantum maverick balloon catheter.The device was visually and microscopically examined.At 77.3cm distal to the strain relief, there was a hypotube separation.There was contrast in the inflation lumen and the balloon.The balloon was tightly folded.There were no further damages or irregularities to the device.Photo media depicted outer box packaging to bsc batch 30799996 which is not applicable to the confirmed returned complaint device of bsc batch 30799994.Product analysis confirmed the reported break as there was separation to the device.
 
Event or Problem Description
It was reported that the shaft break occurred.The 70% stenosed, 60mmx2.5mm target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A 3.0mm x 12mm quantum maverick balloon catheter was advanced for dilatation.However, during procedure, the balloon shaft fractured.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient condition was stable.It was further reported that the balloon shaft fractured a third of the way from the hub during delivery into the body, the device was removed from the patient with a snare.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17346972
Report Number2124215-2023-37944
Device Sequence Number6543852
Product Code LOX
UDI-Device Identifier08714729392675
UDI-Public08714729392675
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2026
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0030799994
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer07/20/2023
08/30/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date08/10/2023
09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale
Patient Weight79 KG